Alert archive / Florida / Special Marine Warnings in 2015

Special Marine Warning 113, NWS Melbourne, FL

September 4, 2015

NWS Melbourne, FL issued this special marine warning at Sep 4, 2015, 2:13 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2015, 2:13 PM EDT (18:13 UTC)
Expired
Sep 4, 2015, 3:15 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Sep 4, 9:30 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Sep 4, 9:30 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EDT FRI SEP 4 2015

.UPDATE...
EXPECT COVERAGE OF SHOWERS AND STORMS TO INCREASE TODAY RELATIVE
TO THE PAST SEVERAL DAYS. MID AND UPPER LEVEL RIDGING THAT HAS
BEEN PREVALENT SINCE EARLY THIS WEEK WILL GRADUALLY BE REPLACED BY
WEAK/BROAD TROUGHING OVER THE SOUTHEAST/FLORIDA. AT THE
SURFACE...WINDS WILL TRANSITION TO OUT OF THE NORTH/NORTHEAST AS
LOW PRESSURE REMAINS EAST OF THE STATE AND ITS ASSOCIATED
TROUGHINESS PRESSES SOUTHWARD THROUGH THE FORECAST AREA.

TEMPERATURES ALOFT HAVE COOLED OFF SLIGHTLY THIS MORNING THANKS TO
THE BUILDING TROUGH OVERHEAD WITH 500 MB TEMPS AT -7.1C AT XMR
AND -6.5C AT TAMPA AS OF 12Z. EXPECT THESE TEMPS TO COOL A BIT
MORE THIS AFTERNOON AND PROVIDE STORMS THE OPPORTUNITY FOR A
LITTLE MORE VIGOR THIS AFTERNOON. MOISTURE REMAINS
SUFFICIENT...AROUND 1.9 INCHES...AND MODELLING SUGGESTS THIS VALUE
CLIMBING ABOVE 2.0 INCHES THIS AFTERNOON. EXPECT AN INCREASE IN
BOUNDARY COLLISIONS ON OUR SIDE OF THE COAST BEFORE SUNSET THIS
EVENING...SO PLAN ON FOCUSING OUR HIGHEST POPS A FEW HOURS EITHER
SIDE OF 22Z/6PM. GREATEST THREATS REMAIN WIND GUSTS BETWEEN 40
AND 45 MPH AND CLOUD-TO-GROUND LIGHTNING. STORM MOTION WILL
BE OUT OF THE WEST...BECOMING MORE NORTHWEST BY LATE AFTERNOON...AT
10 - 15 MPH.

WITH REGARDS TO STORM COVERAGE...THE ONLY FLY IN THE OINTMENT
REMAINS THE PERSISTENT MID/UPPER LEVEL CLOUD COVER OVER THE
NORTHERN THIRD OF OUR CWA. SUSPECT THIS WILL DELAY HEATING SOME
AND KEEP THINGS A BIT MORE STABLE FROM CAPE CANAVERAL TO SANFORD NORTHWARD.
HAVE ADJUSTED POPS DOWN A BIT OVER THIS AREA. OTHERWISE...THIS
MORNINGS FORECAST PACKAGE OF 50/60 POPS OVER THE SOUTHERN 2/3RDS
OF THE CWA REMAINS ON TRACK.

&&

.AVIATION...
PREVAILING VFR OUTSIDE OF TEMPO VISBY/CEILING REDUCTIONS IN THIS
AFTERNOONS TSRA/SHRA. ATLANTIC SEA BREEZE WILL TRANSITION WINDS TO
NORTH/NORTHEASTERLY AT COASTAL TERMINALS AFTER 18Z. EXPECT
COVERAGE OF TSRA/SHRA TO BE A BIT HIGHER THAN IN RECENT
DAYS..FOCUSING ON LATE THIS AFTERNOON INTO EARLY THIS EVENING.

&&

.MARINE...
LOW PRESSURE SEVERAL HUNDRED MILES OFFSHORE FLORIDA WILL
TRANSITION WINDS TO OUT OF THE NORTH TODAY WITH LOCAL SEA BREEZE
ADDING AN ONSHORE COMPONENT NEAR THE COAST. EXPECT BETTER COVERAGE
OF SHOWERS AND THUNDERSTORMS OVER THE MAINLAND THIS
AFTERNOON. STORM MOTION WILL BE TOWARDS THE COAST...SO OFFSHORE
MOVING THUNDERSTORMS WILL BE POSSIBLE.

FOR TODAY...WINDS GENERALLY AT OR BELOW 10 KNOTS...UP TO 15 KNOTS
WELL OFFSHORE. SEAS 1-2 FEET NEARSHORE AND 2-3 FEET OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  74  90  74 /  40  30  40  20
MCO  92  74  91  74 /  60  30  50  20
MLB  92  74  90  75 /  50  30  50  20
VRB  92  73  89  73 /  50  30  50  20
LEE  92  75  92  74 /  60  30  50  20
SFB  93  75  92  74 /  60  30  50  20
ORL  93  76  92  75 /  60  30  50  20
FPR  92  72  89  73 /  50  30  50  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

AVIATION/FORECASTS...ULRICH
RADAR/IMPACT WEATHER....WEITLICH
Hazardous weather outlook, Sep 4, 10:07 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1007 AM EDT FRI SEP 4 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1007 AM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
GREATER MOISTURE AND COOLER TEMPERATURES ALOFT WILL LEAD TO A
MORE FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. HOWEVER CONSIDERABLE CLOUD COVER ACROSS AREAS FROM LAKE
TO VOLUSIA COUNTIES MAY LIMIT HEATING AND INSTABILITY TODAY.
FARTHER SOUTH WHERE SUFFICIENT AFTERNOON HEATING OCCURS...
BOUNDARY INTERACTIONS AND AMPLE MOISTURE WILL LEAD TO SCATTERED
STORMS. COVERAGE OF LIGHTNING STORMS WILL INCREASE THROUGH MID
AFTERNOON ALONG WITH THE POSSIBILITY OF SOME STRONG STORMS AS
ACTIVITY IS STEERED SOUTHEAST AROUND 10 TO 15 MPH TOWARD THE
ATLANTIC COAST. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING... WIND
GUSTS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL FROM 3 PM THROUGH
8 PM.

.MARINE THUNDERSTORM GUST IMPACT...
STORM MOTION TOWARD THE ATLANTIC COAST WITH MOVEMENT TOWARD THE
SOUTHEAST AROUND 10 TO 15 MPH WILL LEAD TO SOME STRONGER
STORMS...ESPECIALLY ACROSS THE BREVARD AND TREASURE COASTS AROUND
MID TO LATE AFTERNOON. WIND GUSTS OF 35 TO 45 KNOTS WILL BE
POSSIBLE ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. INLAND
LAKES OF EAST CENTRAL FLORIDA MAY ALSO SEE GUSTY WINDS AND
FREQUENT LIGHTNING WITH SCATTERED AFTERNOON STORMS.

.WATERSPOUT IMPACT...
A BRIEF WATERSPOUT WILL BE POSSIBLE AT THE ATLANTIC COAST AND
INTRACOASTAL WATERS DUE TO ENHANCED STORM SCALE INFLOW IN
DEVELOPING CELLS. THIS TYPICALLY OCCURS WITHIN EAST TO SOUTHEAST
MOVING COASTAL STORMS WHILE INTERACTING WITH THE EAST COAST SEA
BREEZE FROM EARLY THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A BROAD AREA OF LOW PRESSURE FORECAST JUST WEST OF THE STATE FROM
THIS WEEKEND INTO EARLY NEXT WEEK WILL LEAD TO NORMAL TO SLIGHTLY
ABOVE NORMAL SHOWER AND LIGHTNING STORM CHANCES INTO EARLY NEXT
WEEK. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST/WEITLICH

In the hours before

Special weather statement, Sep 4, 1:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
107 PM EDT FRI SEP 4 2015

FLZ047-053-041800-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
107 PM EDT FRI SEP 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA AND
SOUTHWESTERN BREVARD COUNTIES UNTIL 200 PM EDT...

AT 105 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF HOLOPAW...MOVING SOUTH AT 15 MPH. ADDITIONAL
STRONG STORMS ARE LOCATED OVER THE MELBOURNE AREA.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...MALABAR AND CAMP HOLLY FISH CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2795 8099 2826 8103 2831 8072 2797 8056
TIME...MOT...LOC 1705Z 345DEG 12KT 2820 8090

WEITLICH
Special weather statement, Sep 4, 2:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EDT FRI SEP 4 2015

FLZ053-041845-
OSCEOLA FL-
207 PM EDT FRI SEP 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
245 PM EDT...

AT 207 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NARCOOSSEE...MOVING SOUTHEAST AT 15 TO 20 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...HOLOPAW...BUENA VENTURA LAKES AND EAST LAKE TOHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2833 8104 2804 8087 2806 8134 2835 8138
TIME...MOT...LOC 1807Z 336DEG 22KT 2828 8126

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:07 PM EDTSpecial Weather StatementMLBBrevard53 min
Sep 4, 2:07 PM EDTSpecial Weather StatementMLBOsceola38 min
Sep 4, 2:14 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie61 min
Sep 4, 2:19 PM EDTSevere Thunderstorm WarningMLBOsceola25 min
Sep 4, 2:45 PM EDTAreal Flood AdvisoryMLBOsceola2 hr
Sep 4, 3:02 PM EDTSpecial Weather StatementMLBOrange43 min
Sep 4, 3:25 PM EDTAreal Flood AdvisoryMLBOrange95 min
Sep 4, 3:58 PM EDTAreal Flood AdvisoryMLBLake, Orange2 hr
Sep 4, 4:14 PM EDTSpecial Weather StatementMLBMartin46 min
Sep 4, 4:20 PM EDTSpecial Marine WarningMLB55 min
Sep 4, 4:22 PM EDTSpecial Weather StatementMLBOrange38 min

Nearby

Special Marine Warnings in Florida, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.